Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change of regimen
Jun 3, 2009

Hi Dr Henry The past six months I was on Efavirence, Lamuvidine, Stavudine and Purbac DS. In the begining I coped well but as time goes on (after five months) I started experiencing Pheripheral Neuropathy and I lost too much weight on my limbs. My apetite is also gone. I just started Lamzid, Purbac DS and Nevirapine today. Will I gain weight again? I was given Neurontin for the neuropathy but it does not seem to work. Please help

Response from Dr. Henry

Use of Lamzid (AZT/3TC) may help for some patients with fat loss and neuropathy from stavudine. Ideally would like to be able to use a tenofovir based option (limited but expanding availability in resource poor areas) since there are fewer stomach complaints with tenofovir and a more positive effect on fat distribution. Hopefully tenofovir will become available in your area soon if not already. Often there are no easy answers for situations such as yours so quite frustrating. KH



Previous
UNABLE TO TAKE MEDS
Next
Tiredness NO Energy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement